Alert archive / Texas / Flash Flood Warnings in 2022

Flash Flood Warning 2, NWS San Angelo, TX

April 25, 2022Sutton County, Texas

NWS San Angelo, TX issued this flash flood warning at Apr 25, 2022, 6:42 AM CDT for Sutton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2022, 6:42 AM CDT (11:42 UTC)
Expired
Apr 25, 2022, 9:45 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Sutton County, TX

The radar

The San Angelo radar (KSJT), 109 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 11.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2022-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1995 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2022-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1995 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1767 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

037 
WGUS54 KSJT 251142
FFWSJT
TXC435-251445-
/O.NEW.KSJT.FF.W.0002.220425T1142Z-220425T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
642 AM CDT Mon Apr 25 2022

The National Weather Service in San Angelo has issued a

* Flash Flood Warning for...
  Southwestern Sutton County in west central Texas...

* Until 945 AM CDT.

* At 642 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 5 inches of rain 
  have fallen. Additional rainfall amounts of 0.75 to 1.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  The Intersection Of Us-277 And Ranch Road 189 and Us-277 Near The 
  Sutton-Edwards County Line.

This includes the following streams and drainages...
  Dry Devils River and Devils River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3056 10096 3056 10067 3029 10063 3029 10064
      3029 10096

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CRD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 6:20 AM CDT, 22 minutes earlier.

Area forecast discussion, Apr 25, 6:20 AM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
620 AM CDT Mon Apr 25 2022

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 251 AM CDT Mon Apr 25 2022

Strong thunderstorms continue in the vicinity of the cold front,
along the I-10 corridor. The severe potential across our southern
counties should gradually wane over the next couple of hours. Most
of the CAMs indicate an increase in shower and thunderstorm
activity north of the front, mainly for areas south of Interstate
20, through the morning hours. This activity continues into the
afternoon hours, then gradually shifts south through the evening
hours. Considerable uncertainty continues on exactly how much
activity we will see and how far north these showers and
thunderstorms will develop. At this point, the best rain chance
look to remain south of a San Angelo to Brownwood line, with rain
chances quickly decreasing as you head north. An additional half
inch to one inch is possible across the southern half of the area,
with localized higher amounts, and other areas seeing quite a bit
less.

Extensive cloud cover, weak cold air advection, and the potential
for showers and thunderstorms will result in high temperatures that
are well below seasonal normals today. Expect highs generally in the
60s. Overnight lows will also be below normal, generally in the 40s
to near 50 degrees. Cloud cover should gradually decrease from north
to south overnight.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 327 AM CDT Mon Apr 25 2022

A warming trend will begin on Tuesday as an upper level ridge
approaches from the west. Highs will bounce back into the upper
60s to mid 70s, with mostly sunny skies. Weak upper level ridging
will remain over the area through the end of the work week,
allowing for continued warming into next weekend. By Friday, highs
in the upper 80s to mid 90s will be common. And while moisture
will increase, allowing for morning low clouds, and maybe a few
isolated showers at times, expect the forecast to be free of
precipitation for the most part.

A rather sharp trough, negatively tilted trough is expected to
move through the area Friday into Saturday, but models differ
greatly on whether or not precipitation will affect our area, so
have kept the forecast dry for now, but this situation will bear
watching through the week. A cold front is expected to move into
the area behind this trough, which may potentially act as a focus
for precipitation over the weekend, but have kept any PoPs in the
forecast at no more than Slight Chance at this time.

&&

.AVIATION...
(12Z TAFS)
Issued at 530 AM CDT Mon Apr 25 2022

MVFR ceilings are occurring at the southern 3 sites early this
morning. Expect MVFR ceilings to continue through this afternoon,
with VFR conditions returning by mid to late evening. Showers and
thunderstorms are occurring along the I-10 corridor and showers
and thunderstorms should continue on and off through the day at
the southern 3 sites. Some of this activity may expand north
toward KSJT later this morning and into this afternoon. Any
thunderstorms may result in reduced visibilities.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     65  44  73  49 /  20  10   0   0
San Angelo  65  48  73  52 /  50  10   0   0
Junction    68  50  70  52 /  80  40  10   0
Brownwood   66  47  73  49 /  60  10   0   0
Sweetwater  66  44  74  52 /  20   0   0   0
Ozona       64  50  70  54 /  70  20  10  10
Brady       63  49  70  51 /  70  30  10   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...24
LONG TERM....20
AVIATION...Daniels
Hazardous weather outlook, Apr 25, 5:42 AM CDT, 1 hour before
Hazardous Weather Outlook
National Weather Service San Angelo TX
542 AM CDT Mon Apr 25 2022

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-261045-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
542 AM CDT Mon Apr 25 2022

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

Thunderstorms are possible across most of West Central Texas
today. A few of these storms may become strong to severe, mainly
south of a Sonora to Mason line. The main hazards will be large
hail, damaging winds, and dangerous lightning. In addition,
locally heavy rainfall will be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Apr 25, 3:45 AM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service San Angelo TX
345 AM CDT Mon Apr 25 2022

TXZ076-250945-
Crockett TX-
345 AM CDT Mon Apr 25 2022

...A strong thunderstorm will impact portions of southeastern
Crockett County through 445 AM CDT...

At 345 AM CDT, Doppler radar was tracking a strong thunderstorm 18
miles southeast of Ft Lancaster, or 21 miles southwest of Ozona,
moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
The Intersection Of Ranch Road 2083 And Highway 405 and The
Intersection Of Highway 163 And Ranch Road 1973.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3042 10154 3057 10153 3058 10096 3029 10096
TIME...MOT...LOC 0845Z 275DEG 20KT 3049 10145

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

sn
Special weather statement, Apr 25, 3:47 AM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service San Angelo TX
347 AM CDT Mon Apr 25 2022

TXZ076-250945-
Crockett TX-
347 AM CDT Mon Apr 25 2022

...A strong thunderstorm will impact portions of northeastern
Crockett County through 445 AM CDT...

At 347 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ozona, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ozona, The Intersection Of Us 190 And Highway 163, The Intersection
Of I-10 And Highway 290, The Intersection Of I-
10 And Highway 405 and Us-190 Near The Crockett-Sutton County Line.

This includes Interstate 10 between Mile Markers 341 and 365.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3074 10161 3108 10127 3108 10096 3083 10096
      3057 10144
TIME...MOT...LOC 0847Z 229DEG 18KT 3076 10127

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

sn
Special weather statement, Apr 25, 5:01 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service San Angelo TX
501 AM CDT Mon Apr 25 2022

TXZ076-078-251100-
Crockett TX-Sutton TX-
501 AM CDT Mon Apr 25 2022

...A strong thunderstorm will impact portions of southeastern
Crockett and southwestern Sutton Counties through 600 AM CDT...

At 501 AM CDT, Doppler radar was tracking a strong thunderstorm 17
miles southwest of Sonora, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
The Intersection Of Highway 163 And Ranch Road 1973, The Intersection
Of Us-277 And Ranch Road 189 and Us-277 Near The Sutton-
Edwards County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3029 10147 3058 10129 3055 10050 3053 10045
      3029 10047
TIME...MOT...LOC 1001Z 273DEG 20KT 3042 10089

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

sn
Special weather statement, Apr 25, 5:51 AM CDT, 51 minutes before
Special Weather Statement
National Weather Service San Angelo TX
551 AM CDT Mon Apr 25 2022

TXZ076-251145-
Crockett TX-
551 AM CDT Mon Apr 25 2022

...A strong thunderstorm will impact portions of southeastern
Crockett County through 645 AM CDT...

At 551 AM CDT, Doppler radar was tracking a strong thunderstorm 17
miles southwest of Ozona, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ozona, Ft Lancaster, The Intersection Of Ranch Road 2083 And Highway
405, The Intersection Of I-10 And Highway 290, The Intersection Of
Highway 163 And Ranch Road 1973 and The Intersection Of I-10 And
Highway 405.

This includes Interstate 10 between Mile Markers 339 and 379.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3029 10176 3034 10171 3034 10166 3039 10169
      3042 10174 3044 10172 3047 10173 3047 10169
      3049 10169 3057 10165 3063 10167 3066 10177
      3069 10179 3091 10097 3029 10096
TIME...MOT...LOC 1051Z 266DEG 22KT 3054 10141

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

sn
Special weather statement, Apr 25, 6:09 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service San Angelo TX
609 AM CDT Mon Apr 25 2022

TXZ078-251215-
Sutton TX-
609 AM CDT Mon Apr 25 2022

...A strong thunderstorm will impact portions of southern Sutton
County through 715 AM CDT...

At 609 AM CDT, Doppler radar was tracking a strong thunderstorm 17
miles southwest of Sonora, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
The Intersection Of Us-277 And Ranch Road 189 and Us-
277 Near The Sutton-Edwards County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3049 10096 3054 10046 3046 10030 3029 10030
      3029 10096
TIME...MOT...LOC 1109Z 266DEG 20KT 3036 10083

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

sn
Special weather statement, Apr 25, 6:42 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Angelo TX
642 AM CDT Mon Apr 25 2022

TXZ076-251245-
Crockett TX-
642 AM CDT Mon Apr 25 2022

...A strong thunderstorm will impact portions of northeastern
Crockett County through 745 AM CDT...

At 642 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Ozona, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
The Intersection Of Us 190 And Highway 163 and Us-
190 Near The Crockett-Sutton County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3089 10141 3108 10115 3108 10096 3091 10096
      3078 10123
TIME...MOT...LOC 1142Z 231DEG 18KT 3087 10123

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

sn

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:04 PM CDTSpecial Weather StatementSJTCrockett41 min
Apr 24, 7:27 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTCrockett48 min
Apr 24, 8:03 PM CDTAreal Flood AdvisorySJTCrockett3 hr
Apr 24, 8:11 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTCrockett64 min
Apr 24, 8:40 PM CDTSpecial Weather StatementSJTIrion50 min
Apr 24, 9:14 PM CDTSevere Thunderstorm WarningSJTCrockett61 min
Apr 24, 10:14 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton61 min
Apr 24, 11:07 PM CDTSpecial Weather StatementSJTCrockett53 min
Apr 24, 11:07 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTSchleicher, Sutton53 min
Apr 24, 11:25 PM CDTSevere Thunderstorm WarningSJTCrockett, Sutton65 min
Apr 24, 11:57 PM CDTSevere Thunderstorm WarningSJTSutton63 min
Apr 25, 12:32 AM CDTSevere Thunderstorm WarningSJTSutton58 min
Apr 25, 12:39 AM CDTSevere Thunderstorm Warning Considerable damage threatSJTKimble66 min
Apr 25, 1:47 AM CDTSpecial Weather StatementSJTKimble58 min
Apr 25, 2:46 AM CDTSpecial Weather StatementSJTCrockett59 min
Apr 25, 2:48 AM CDTSpecial Weather StatementSJTTaylor57 min
Apr 25, 3:45 AM CDTSpecial Weather StatementSJTCrockett60 min
Apr 25, 3:47 AM CDTSpecial Weather StatementSJTCrockett58 min
Apr 25, 4:22 AM CDTSevere Thunderstorm WarningSJTCrockett38 min
Apr 25, 5:01 AM CDTSpecial Weather StatementSJTSutton59 min
Apr 25, 5:51 AM CDTSpecial Weather StatementSJTCrockett54 min
Apr 25, 6:09 AM CDTSpecial Weather StatementSJTSutton66 min
Apr 25, 6:11 AM CDTAreal Flood AdvisorySJTCrockett, Sutton3 hr
Apr 25, 6:42 AM CDTSpecial Weather StatementSJTCrockett63 min
Apr 25, 7:19 AM CDTSpecial Weather StatementSJTIrion41 min
Apr 25, 7:35 AM CDTSpecial Weather StatementSJTCrockett40 min
Apr 25, 8:07 AM CDTSevere Thunderstorm WarningSJTCrockett53 min
Apr 25, 8:13 AM CDTSpecial Weather StatementSJTIrion32 min
Apr 25, 8:18 AM CDTSevere Thunderstorm WarningSJTIrion, Tom Green31 min
Apr 25, 8:42 AM CDTSpecial Weather StatementSJTTom Green33 min
Apr 25, 9:01 AM CDTSpecial Weather StatementSJTCrockett29 min
Apr 25, 9:45 AM CDTSpecial Weather StatementSJTCrockett30 min

Nearby

Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.